Jump to content
helplinedonate
Sign in to follow this  
JeffW

Loss of Consciousness

Recommended Posts

My daughter has advanced PD and is taking Sinemet, Amantadine, Azilect and RequipXL.  She has been on this medicine regimen for a few years. She recently started to lose consciousness without any warnings. This now happens every few days and has sometimes occurred several times in a day.  She has low blood pressure that is controlled by midodrine and fluoronef. However, her bp has been stable before, (and amazingly) during,  and after each episode. She completed a halter test (no results yet) and will wear a brain monitor for a few days. In addition, she has DBS implants.

Two forum participants referred to similar symptoms as "sudden sleep attacks". They each thought the attacks were the result of an agonist. One member mentioned Sinemet and the other mentioned Requip.  Is there a broader history of these agonists causing these issues? 

 

Thank you.

 

Share this post


Link to post
Share on other sites

Jeff,

Without knowing her full medical history is dose sound like like Sudden Sleep Syndrome (SSS) which does happen with many Dopamine Agonists. I know of a person who took Mirapex and fell asleep at the wheel and drove through a corn field. I am not pointing out Mirapex, but it does and can happen with all Dopamine Agonists.

It has happened to people while driving, at work, while eating, or just sitting down. It rarely happens when the person is actively doing something. 

So, the short answer is yes there is a history with Dopamine Agonists and SSS. Now with an older medication like Sinemet, it can happen, but not suddenly. In fact, I have been on Sinemet for years and have never had an SSS yet. Sometimes I may feel a little groggy or foggy, but it is enough time for me to stop what I am doing (driving a car) and pull over until it passes.

Just to be on the safe side, some Doctors may even prescribe a low dose of Ritalin or Adderall to combat the the issue. It does work, and works well.

At this point you need to get her to the Doctor and let them know. They may submit a report to the drug company concerning the issue. It is when the drug companies get many of these reports that may cause them to, at the extreme, pay for certain damages that may occur while someone is on the medication and an episode happens. There has been a warning that has been put on the Dopamine Agonists that explains about SSS and addictive behavior because doctors have reported.

For now, get her into the doctor ASAP and explain the very serious. He will probably stay clear of prescribing any Agonists for her. Sinemet is a good option. What ever the case, please let me know the outcome and I will help you along the way. I am glad she is ok and that she was not exposed to any seriously damaginging situations.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×